Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 94, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 2, 2000, 9:05 PM EDT for Caswell County, North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 9:05 PM EDT (01:05 UTC)
- Expired
- Jun 2, 2000, 9:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Caswell County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 9:30 PM EDT | Hail 0.88 | Estelle, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1100 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
735 WUUS51 KRNK 030109 SVRRNK NCC033-030145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 905 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 945 PM EDT. * AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF PROVIDENCE...MOVING EAST AT 50 MPH. SOME LOCATIONS THREATENED THROUGH 945 PM EDT INCLUDE PROVIDENCE... <<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. $$ NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:30 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 2, 7:30 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 730 PM EDT FRI JUN 2 2000 HAVE UPDATED THE PIEDMONT ZONES TO ADD SCT TSRA THIS EVENING WHERE THEY ARE FIRING UP IN THE LEE TROF. .RNK... .VA...NONE. .WV...NONE. .NC...NONE. JJ
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:30 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 30 min |
| Jun 3, 2:31 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 59 min |
| Jun 3, 2:57 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 33 min |
| Jun 3, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 49 min |
| Jun 3, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 40 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.